MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Catalog Number S2SPS14215
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the physician removed the subject guidewire from the dispenser hoop and shaped it.During the delivery of the subject guidewire the physician found that the middle part of the subject guidewire was kinked and the area around kink was exposed and had no ptfe (polytetrafluoroethylene) coating.The subject guidewire was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked at 68cm from the proximal end.There was peeling to the ptfe coating noted just distal to the kinked section of the guidewire.Functional test was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomaly noted to the device.The guidewire was returned and noted to be kinked with ptfe damage noted near the kink, confirming the reported event.Based on review of all information and results of the device analysis, it is probable that the guidewire was kinked, and the ptfe coating damaged as a result of handling of the device during removal of the device from its packaging or during preparation of the device.An assignable cause of handling damage will be assigned to the as reported and as analyzed ¿guidewire kinked/bent¿, ¿guidewire ptfe coating peeling¿.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18588471
Report Number3012931345-2024-00018
Device Sequence Number7159820
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue NumberS2SPS14215
Device Lot Number0000349322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN)
Patient Age76 YR
Patient SexFemale
Patient Weight43 KG
Patient RaceAsian